Kentucky, 2009Flash Flooding in Kentucky, September 25 to 26, 2009
September 25 to 26, 2009 · NWS LMK · 2 events in 2 counties and zones
Heavy rain fell on saturated ground, resulting in flooding over parts of the Bluegrass Region of central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell on saturated ground, resulting in flooding over parts of the Bluegrass Region of central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 25, 7:30 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 25, 7:30 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT FRI SEP 25 2009
.NEAR TERM AND MESOSCALE UPDATE (OVERNIGHT)...
FLASH FLOOD WATCH IS NOW IN EFFECT FOR THE ERN THIRD OF OUR FA THRU
SAT WITH DEEP MOISTURE IN PLACE.
OBSERVED AND FCST SOUNDINGS INDICATE PRECIPITABLE WATER VALUES NEAR
2 INCHES ACRS OUR ERN FA WITH MOIST ADIABATIC LAPSE RATES. DEWPOINTS
NEAR 70 COVERED CENTRAL KY. SUBTROPICAL JET REMAINS IN PLACE ACRS
THE REGION. UPR LEVEL IMPULSES RIDING NEWD ON JET WILL TRIGGER
ADDITIONAL CONVECTIVE ACTIVITY LATE TNGT...PRIMARILY IN THE
BLUEGRASS REGION OF KY...AND TOWARD MORNING OVER THAT PART OF
CENTRAL KY ALONG AND EAST OF INTERSTATE 65. TRAINING CELLS COULD
PRODUCE EXCESSIVE RAINFALL AMOUNTS WITH VERY DEEP MOISTURE PLUME IN
PLACE.
INCREASED POPS AND ADDED HEAVY RAIN WITH THIS UPDATE FOR OUR
COUNTIES WITHIN THE WATCH. ON THE OTHER HAND...OUR NWRN FA WILL
LIKELY STAY DRY OVERNIGHT.
.SHORT TERM (TONIGHT AND SATURDAY)...
WATER VAPOR IMAGERY INDICATES THAT THE LARGE CUTOFF LOW TO OUR WEST
IS MAKING SLOW PROGRESS SOUTHEAST. MODELS ARE IN GOOD AGREEMENT
HAVING THIS LOW SHEAR SOME AS IT SHIFTS EAST...WITH PART OF THE
ENERGY SURVIVING AS A VORTMAX ACROSS MISSOURI ON SATURDAY. ALSO
NOTED ON WATER VAPOR IS A JET STRETCHING ACROSS FROM TEXAS TO
CENTRAL ILLINOIS. AMDAR SOUNDINGS INDICATE THIS JET IS ROUGHLY 100
KNOTS AT 35 KFT...IN LINE WITH GFS MODEL INITIALIZATION AND WILL
LEAN TOWARD THIS MODEL FOR VARIOUS ELEMENTS OF THIS FORECAST.
STILL HAVE A PLUME OF HIGH PRECIPITABLE WATER AIR OVER THE REGION
THIS AFTERNOON. SOME DRIER AIR IS TRYING TO WORK IN FROM THE
WEST...WHICH IS ASSISTING IN BRINGING IN LIGHTER RAINS ACROSS THE
NORTHWEST CWA. THIS CHANGE IS GOOD AS FAR AS BEING ABLE TO DROP
PARTS OF THE FLASH FLOOD WATCH FOR THE REST OF TODAY. STILL
EXPECTING AN OVERNIGHT MAX IN RAIN CHANCES OVER THE CENTRAL AND
EASTERN CWA TOWARD DAYBREAK.
THE DRIER AIR WILL COME IN DURING THE DAY FROM WEST TO EAST
SATURDAY...BUT AT THE SAME TIME EXPECT THE VORTMAX TO CROSS THE CWA
AS WELL. IF IT HAD COME IN EARLIER TO THE MOISTURE...WED BE PRETTY
CONCERNED ABOUT THE -13 TO -15 C 500 MB TEMPS PRODUCING HAIL. FOR
NOW...THINK ITLL BE TOO DRY IN THE MID LEVELS TO TAKE ADVANTAGE OF
THIS COLD AIR ESPECIALLY OVER THE CENTRAL AND WESTERN CWA. HOWEVER
PAST HISTORY INDICATES THAT IN THE DRY SLOT BEHIND THE MAIN SLUG OF
MOISTURE...WEVE SEEN SMALL CELLS DEVELOP THAT DO TAKE ADVANTAGE OF
THIS HAIL POTENTIAL. WILL ADD IN POSSIBILITY INTO THE SATURDAY
AFTERNOON FORECAST ACROSS THE ENTIRE CWA...BUT ONLY MENTION THE
THREAT OF HEAVY RAIN OVER THE THE EASTERN CWA IN REGION OF HIGHEST
PW AND BEST DYNAMICS. GIVEN THIS INFORMATION AS WELL AS LOCATION OF
HEAVY RAINS THIS AFTERNOON AND LOW FLASH FLOOD GUIDANCE ACROSS THE
EASTERN CWA...WILL SHIFT CURRENT FLASH FLOOD WATCH...THOUGH WITH
DIFFERENT TIMES.
FOR HOPEFULLY THE LAST NIGHT FOR AT LEAST A FEW DAYS...WILL MENTION
PATCHY FOG IN ADDITION TO THE SHOWER CHANCES TONIGHT.
TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL FOR HIGHS...BUT
STILL WELL ABOVE NORMAL FOR LOWS GIVEN THE CLOUD COVER AND HIGH
DEWPOINTS.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
SATURDAY NIGHT THROUGH MONDAY NIGHT...
LATEST MODEL GUIDANCE SEEMS TO BE CONVERGING ON A SOLUTION FOR THIS
WEEKENDS SYSTEM. THE 25/12Z NAM AND GFS SUGGEST THAT SFC FRONTAL
BOUNDARY WILL BE CROSSING THE I-75 CORRIDOR AT THE BEGINNING OF THE
PD. SCT SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE AROUND 00Z
SUNDAY...BUT MOST OF THE ACTION SHOULD BE ACROSS EASTERN KY. BASED
ON THE LATEST SREF AND THE DETERMINISTIC NAM AND GFS WILL KEEP CHC
POPS IN FOR SATURDAY NIGHT...BUT QUICKLY DRY THINGS OUT AFTER
MIDNIGHT. LOWS FOR SATURDAY NIGHT SHOULD DROP INTO THE MID-UPPER
50S. BY SUNDAY...MOISTURE WILL CONTINUE TO DEPART THE AREA...WITH
SKIES BECOMING PARTLY SUNNY. HIGHS LOOK TO BE PLEASANT WITH
READINGS IN THE 73 TO 78 DEGREE RANGE. FAIRLY SHARP COLD FRONT WILL
APPROACH THE REGION LATE SUNDAY NIGHT AND EARLY MONDAY. MOISTURE
STILL LOOKS TO BE RATHER SCANT...AND WITH THE PREVIOUS SHIFT PULLING
POPS...AM NOT INCLINED BASED ON LATEST MODEL DATA AND PERSISTENCE TO
PUT POPS BACK IN. WITH SOUTHWESTERLY PBL FLOW OCCURRING AHEAD OF
THE FRONT...WE SHOULD SEE TEMPS NOT FALL ALL THAT MUCH SUNDAY
NIGHT. OVERNIGHT LOWS SHOULD BE IN THE UPPER 50S TO AROUND 60.
MONDAY WILL BE A VERY BREEZY DAY AS PRESSURE GRADIENT ACROSS THE
AREA REMAINS QUITE TIGHT AS SHARP COLD FRONT PUSHES EASTWARD INTO
THE MID-ATLANTIC STATES. VERY DRY AIRMASS WILL MOVE INTO THE REGION
AND TEMPS WILL BE NOTICEABLY COOLER DURING DAY ON MONDAY. HIGHS
WILL LIKELY TOP OUT IN THE MID TO UPPER 60S IN THE NORTH...WITH
UPPER 60S TO AROUND 70 ALONG THE KY/TN BORDER. COOL READINGS ARE
EXPECTED MONDAY NIGHT/TUESDAY MORNING WITH READINGS FALLING INTO THE
MID 40S. GENERALLY STUCK CLOSE TO THE GFS RAW 2M TEMPS FOR
MON/MONDAY NIGHT AS THEY HAVE BEEN VERY CONSISTENT OVER THE LAST 4-6
MODEL RUNS.
TUESDAY THROUGH FRIDAY...
CURRENT LONG TERM MODEL SOLUTIONS CONTINUE TO BE IN PRETTY GOOD
AGREEMENT THROUGH MUCH OF THE LONG TERM FCST PD. IN FACT...THE GFS
HAS BEEN RATHER CONSISTENT WITH TEMPERATURES IN THE TUE-THU TIME
FRAME. SYNOPTICALLY...LARGE H5 TROF WILL SLOWLY TRANSLATE EASTWARD
ACROSS THE EASTERN U.S. THROUGH THE PD. AT THE SFC...LARGE HIGH
PRESSURE CELL IS FCST TO DROP INTO THE MIDWEST...WHICH WILL BRING
DRY AND COOL CONDITIONS TO THE REGION. TUESDAY SHOULD ALSO BE
BREEZY ONCE AGAIN AS PRESSURE GRADIENT STILL REMAINS A BIT
TIGHT...BUT SHOULD RELAX BY THE LATE AFTERNOON. WITH THE GFS BEING
RATHER CONSISTENT...IT APPEARS THAT THE RAW 2M TEMPS ARE THE WAY TO
GO AS THE MOS IS STILL WAY TOO WARM. THUS...WILL CONTINUE WITH
HIGHS ON TUE OF LOW 60S ACROSS THE NORTH AND MID 60S ACROSS THE
SOUTH. THOUGH SOME OF OUR KY/TN BORDER COUNTIES MAY GET INTO THE
UPPER 60S. CLEAR SKIES AND LIGHT WINDS SHOULD MAKE TUE NIGHT/WED
MORNING OUR COOLEST OF THE FALL SEASON THUS FAR WITH LOWS OF AROUND
40 IN THE NORTH AND LOWER 40S IN SOUTHERN KY. SOME OF OUR COLDER
COOP SITES (LEXINGTON, IN AND MARROWBONE, KY) COULD SEE SOME UPPER
30S.
BY WEDNESDAY...SFC HIGH PRESSURE WILL BE OVER HEAD WITH CONTINUED
DRY CONDITIONS. HIGHS WEDNESDAY WILL STILL BE COOL AS RETURN FLOW
WILL STILL BE WELL WEST OF THE AREA. STILL WILL GO WITH THE COOLER
RAW NUMBERS HERE WITH LOWER-MID 60S IN THE NORTH AND MID-UPPER 60S
IN THE SOUTH. BY WED NIGHT...SOUTHWESTERLY FLOW WILL BEGIN TO
IMPINGE ON THE AREAS IN THE WEST...SO A GRADIENT OF LOW TEMPERATURES
SEEMS REASONABLE HERE...WITH LOWS IN THE MID 40S IN THE EAST AND
UPPER 40S TO AROUND 50 IN THE WEST.
FOR THU/FRI...SFC HIGH PRESSURE WILL CONTINUE TO HOLD SWAY ACROSS
THE REGION. HOWEVER...RETURN FLOW SHOULD BECOME MORE ESTABLISHED
WITH A MODERATION IN TEMPERATURES. HOWEVER...THERE IS SOME SPREAD
IN THE MODEL DATA BETWEEN THE EURO AND GFS HERE WITH AN APPROACHING
FRONTAL SYSTEM. THE EURO SEEMS CONSISTENT IN SLOWING THE
APPROACHING FRONTAL SYSTEM FROM THE WEST...WHILE THE GFS IS MUCH
QUICKER IN PLOWING THE FRONT THROUGH HERE. THE 12Z GFS ENSEMBLES
ARE A LITTLE SLOWER...BUT INDICATE A LOT OF SPREAD. THUS WILL
CONTINUE TO KEEP THU DRY WITH INCREASING CLOUDS THROUGHOUT THE DAY.
WILL INTRODUCE A CHC OF PRECIP FOR FRIDAY...THOUGH IF SLOWER
SOLUTIONS PREVAIL...WE MAY NEED TO BACK OFF IN LATER FCSTS. HIGHS
THU SHOULD BE IN THE LOWER 70S WITH LOWER TO MID 70S FOR FRIDAY.
OVERNIGHT LOWS WILL BE IN THE LOWER 50S.
&&
.AVIATION (00Z TAFS)...
A VERITABLE PLETHORA OF LLVL MOISTURE WILL CONTINUE WITH SCT SHRA
WITH MFVR CIGS AND VSBYS. HOWEVER...IN HEAVIER SHRA...HIGH END IFR
ARE POSSIBLE. OVERNIGHT...CIGS WILL ONCE AGAIN LOWER DOWN TO BETWEEN
500-1000 WITH SOME OF THE STRATUS BECOMING FOG REDUCING VISIBILITIES.
THE BEST CHANCE OF HEAVY SHRA WILL BE FROM 09Z-18Z OVER LEX. PLAN TO
HAVE PREDOMINATE LOW END MVFR SHRA AT LEX BEGINNING AT 12Z. BY LATE
AFTERNOON VORT MAX WILL COME THROUGH WITH COOL MID LEVEL TEMPS...SO
STRONGER STORMS WITH A BIT OF WIND AND HAIL ARE NOT OUT OF THE
QUESTION NEAR LEX FROM 20-24Z. CONDITIONS WILL IMPROVE AT BWG AND
SDF AS SATURDAY MOVES ALONG AFTER A MORNING OF IFR CIGS AND MFVR
VSBYS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH
SATURDAY EVENING FOR KYZ035>037-039>043-046>049-054>057-
064>067-075>078-081-082.
&&
NEAR TERM...DK
SHORT TERM...RJS/JDK
LONG TERM...MJ
AVIATION...JDGHazardous weather outlook, Sep 25, 8:03 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EDT FRI SEP 25 2009
INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-260
830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
903 PM EDT FRI SEP 25 2009 /803 PM CDT FRI SEP 25 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...OVERNIGHT.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVERNIGHT...MAINLY ALONG AND EAST OF INTERSTATE 65 FROM BOWLING
GREEN TO LOUISVILLE TO MADISON INDIANA. THE PRIMARY HAZARD WITH
THESE STORMS WILL BE HEAVY RAINS WITH THE POTENTIAL FOR MINOR
FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND ISOLATED STORMS WILL CONTINUE INTO SATURDAY WITH MINOR
FLOODING POTENTIAL CONTINUING. BY LATE AFTERNOON AND EVENING...
THERE IS THE POTENTIAL FOR AN ISOLATED STRONG STORM WITH GUSTY WINDS
AND SMALL HAIL TO DEVELOP.
.SPOTTER INFORMATION STATEMENT...
THE NATIONAL WEATHER SERVICE APPRECIATES ANY REPORTS OF HEAVY RAIN
AND FLOODING.
KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-260830-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
903 PM EDT FRI SEP 25 2009 /803 PM CDT FRI SEP 25 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.
.DAY ONE...OVERNIGHT.
THE ATMOSPHERE IS MOIST ENOUGH TO PRODUCE HEAVY RAINS WITH NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS. WITH SOME AREA CREEKS AND
STREAMS ALREADY NEAR BANKFULL...AND ADDITIONAL RAIN OVERNIGHT WILL
BRING A THREAT FOR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE MAIN THREAT THROUGH SATURDAY WITH SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE HEAVY RAINFALL AS A COLD FRONT MOVES INTO AN
AREA WITH AN UNUSUALLY MOIST ATMOSPHERE. RAINFALL TOTALS OF ONE TO
THREE INCHES ARE POSSIBLE ACROSS THE REGION...WITH ISOLATED HIGHER
AMOUNTS. GIVEN THE LOCALLY HEAVY RAINS OVER THE LAST COUPLE OF
DAYS...FLASH FLOODING IS POSSIBLE. IN ADDITION TO THE HEAVY RAIN
THREAT...COLD TEMPERATURES MOVING ALOFT ACROSS THE REGION SATURDAY
AFTERNOON MAY FORCE THE STRONGER STORMS TO PRODUCE SMALL HAIL AND
GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
THE NATIONAL WEATHER SERVICE APPRECIATES ANY REPORTS OF HEAVY RAIN
AND FLOODING.
DK
In the hours before
Special weather statement, Sep 25, 4:45 PM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT FRI SEP 25 2009
KYZ041-042-047>049-055>057-067-252215-
BOURBON-BOYLE-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
545 PM EDT FRI SEP 25 2009
...STRONG THUNDERSTORM WITH HEAVY RAIN...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STORMS FROM NEAR RICHMOND TO LANCASTER TO DANVILLE...AND
MOVING EAST AT 15 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
JDG
Special weather statement, Sep 25, 5:17 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT FRI SEP 25 2009
KYZ054>056-066-067-252245-
BOYLE-CASEY-GARRARD-LINCOLN-MARION-
617 PM EDT FRI SEP 25 2009
...STRONG THUNDERSTORM WITH HEAVY RAIN...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DANVILLE...MOVING NORTHEAST
AT 15 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR DANVILLE AROUND 635 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
04
Special weather statement, Sep 25, 6:10 PM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT FRI SEP 25 2009
KYZ038-045-046-260000-
NELSON-SPENCER-WASHINGTON-
710 PM EDT FRI SEP 25 2009
...A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY
RAIN...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF
BARDSTOWN...OR 31 MILES SOUTHEAST OF LOUISVILLE...AND MOVING
NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT HEAVY PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW
DOWN AND BE AWARE OF THE POTENTIAL TO HYDROPLANE WHEN ENCOUNTERING
HEAVY RAINS.
&&
DK
Special weather statement, Sep 25, 7:03 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT FRI SEP 25 2009
KYZ030-034-038-039-045>047-260045-
ANDERSON-JEFFERSON-MERCER-NELSON-SHELBY-SPENCER-WASHINGTON-
803 PM EDT FRI SEP 25 2009
...STRONG THUNDERSTORMS WITH HEAVY RAIN AND SOME LIGHTNING...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIMPSONVILLE TO 5
MILES EAST OF TAYLORSVILLE TO HARRODSBURG MOVING NORTHEAST AT 15
MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR SHELBYVILLE AROUND 830 PM EDT.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 43.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 34
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
04
Special weather statement, Sep 25, 7:56 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT FRI SEP 25 2009
KYZ039>041-046>048-260130-
ANDERSON-FAYETTE-JESSAMINE-MERCER-WASHINGTON-WOODFORD-
856 PM EDT FRI SEP 25 2009
...STRONG THUNDERSTORM WITH HEAVY RAIN...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF THUNDERSTORMS FROM LAWRENCEBURG TO HARRODSBURG TO
NICHOLASVILLE...AND MOVING NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.
THIS STORM WILL BE...
NEAR VERSAILLES AROUND 920 PM EDT.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 42
AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
JDG
Special weather statement, Sep 25, 8:35 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 PM EDT FRI SEP 25 2009
KYZ040>043-047>049-260215-
BOURBON-CLARK-FAYETTE-JESSAMINE-MERCER-NICHOLAS-WOODFORD-
935 PM EDT FRI SEP 25 2009
...STRONG THUNDERSTORM WITH HEAVY RAIN...
AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF THUNDERSTORMS FROM HARRODSBURG TO LEXINGTON TO
PARIS...AND MOVING NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 120.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
JDG
Flash Flood, Jessamine
- When
- September 25, 10:15 PM EST to September 26, 1:00 AM EST
- Where
- Jessamine County, 1.76 mi WNW of Wilmore to 1.4 mi NW of Wilmore
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.859, -84.700
Water was reported to be waist deep across State Highway 33 near the Jessamine and Woodford County lines. Other roads were reported as flooded near Keene. Lexington media reported an ongoing water rescue in northern Jessamine County.
Flash Flood, Fayette
- When
- September 25, 10:20 PM EST to September 26, 1:00 AM EST
- Where
- Fayette County, 5 mi S of Lexington to 0.28 mi NNE of Jonestown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.978, -84.500
Several intersections south of Lexington were closed due to high water, including Tates Creek Road and Gainseway Drive.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, September 25, 20091 death · 1 injured · 1 event
- Dense Fog in Illinois, September 25 to 26, 20091 death · 1 event
- Dense Fog in Illinois, September 25 to 26, 200920 events
- Lightning Strike in North Carolina, September 25, 20092 injured · 1 event
- Flash Flooding and Heavy Rain in Kentucky, September 25 to 26, 2009$5,000 · 14 events
- Flash Flooding in Tennessee, September 25, 20096 events
- Dense Fog in Indiana, September 25 to 26, 20096 events
- Hail and Damaging Wind in Texas, September 25, 20091.25 in hail · 4 events
- Damaging Winds in Kansas, September 25, 2009$6,000 · 52 kt wind · 2 events
- Flash Flooding in Virginia, September 25, 20092 events
- Heavy Rain in Tennessee, September 25, 2009$10,000 · 1 event
- Funnel Cloud in Louisiana, September 25, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195860, 196234.